Alert archive / Nebraska / Wind Advisories in 2009

Wind Advisory 6, NWS Cheyenne, WY

January 19, 20097 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Jan 19, 2009, 4:47 AM MST for 7 counties in Nebraska. It took effect at Jan 19, 2009, 5:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2009, 4:47 AM MST (11:47 UTC)
In effect from
Jan 19, 2009, 5:00 AM MST
Expired
Jan 19, 2009, 12:11 PM MST
In force
7 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4057 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 191147
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
447 AM MST MON JAN 19 2009

...IT WILL BE WINDY AGAIN TODAY ACROSS THE NEBRASKA PANHANDLE...

.GUSTY NORTHWEST WINDS WILL PERSIST TODAY AS VERY STRONG WINDS
ALOFT CONTINUE TO MIX DOWN TO THE SURFACE.

NEZ001>003-019>021-054-055-192300-
/O.NEW.KCYS.WI.Y.0006.090119T1200Z-090119T2300Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
447 AM MST MON JAN 19 2009

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

STRONG NORTHWEST WINDS WILL BLOW AGAIN TODAY. SUSTAINED SPEEDS
WILL BE FROM 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 55 MPH. THE
WINDS WILL BEGIN TO SLOW DOWN LATE THIS AFTERNOON...AND THEN 
DECREASE RAPIDLY EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR THOSE IN
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JLH
1 follow-up statement
000 
WWUS75 KCYS 191913
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1211 PM MST MON JAN 19 2009

...VERY STRONG WINDS WILL CONTINUE ACROSS PORTIONS OF SOUTHEAST
WYOMING AND THE NEBRASKA PANHANDLE THROUGH LATE THIS AFTERNOON...

.GUSTY NORTHWEST WINDS WILL PERSIST TODAY AS VERY STRONG WINDS
ALOFT CONTINUE TO MIX DOWN TO THE SURFACE.

NEZ001>003-019>021-054-055-200200-
/O.UPG.KCYS.WI.Y.0006.000000T0000Z-090119T2300Z/
/O.NEW.KCYS.HW.W.0060.090119T1911Z-090120T0200Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
1211 PM MST MON JAN 19 2009

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS HAVE INCREASED THROUGHOUT THE MORNING ACROSS
THE NEBRASKA PANHANDLE TO 35 TO 45 MPH WITH GUSTS UP TO 60 MPH.
WINDS WILL REMAIN STRONG THROUGHOUT THE AFTERNOON AND WILL BEGIN
TO DECREASE RAPIDLY EARLY THIS EVENING.

ADDITIONALLY...STRONG WINDS ARE PRODUCING BLOWING DUST ACROSS 
KIMBALL COUNTY AND PORTIONS OF BANNER AND CHEYENNE COUNTIES. 
VISIBILITIES ESPECIALLY ALONG INTERSTATE 80 WILL BE REDUCED TO 2 
MILES OR LESS SO USE EXTRA CAUTION WHEN TRAVELING THROUGH THESE 
AREAS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1.

$$

WYZ068>070-200200-
/O.NEW.KCYS.HW.W.0060.090119T1911Z-090120T0200Z/
GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...TORRINGTON...CHEYENNE...PINE BLUFFS
1211 PM MST MON JAN 19 2009

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

NORTHWEST WINDS HAVE INCREASED THROUGHOUT THE MORNING ACROSS
SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE TO 35 TO 45 MPH WITH
GUSTS UP TO 60 MPH. THE HIGHEST WINDS ARE ALONG INTERSTATE 25 NEAR
WYOMING HILL AND WHITAKER. WINDS WILL REMAIN STRONG THROUGHOUT THE
AFTERNOON AND WILL BEGIN TO DECREASE RAPIDLY EARLY THIS EVENING.

ADDITIONALLY...STRONG WINDS ARE PRODUCING BLOWING DUST ACROSS
EASTERN LARAMIE COUNTY. VISIBILITIES ESPECIALLY ALONG INTERSTATE 80 
WILL BE REDUCED TO 2 MILES OR LESS SO USE EXTRA CAUTION WHEN 
TRAVELING THROUGH THESE AREAS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL
5 1 1.

$$

RJM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Jan 18, 4:58 PM MST, 11 hours 49 minutes earlier.

Area forecast discussion, Jan 18, 4:58 PM MST, 11 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
458 PM MST SUN JAN 18 2009

UPDATE TO DROP HIGH WIND WARNING IN NEB PNHNDL...AND ALSO TO
DECREASE CLOUDS SOME OVERNIGHT.

.PREVIOUS DISCUSSION...

.SHORT TERM...TONIGHT THROUGH TUESDAY...
ANOTHER WINDY DAY ACROSS THE NEBRASKA PANHANDLE AND PORTIONS OF
SOUTHEAST WYOMING TODAY. ALTHOUGH CONDITIONS WERE INDICATING
MARGINAL HIGH WIND EVENT...WINDS HAVE CERTAINLY INCREASED ACROSS THE
NEBRASKA PANHANDLE THIS AFTERNOON. UPGRADED THE WIND ADVISORY TO A
HIGH WIND WARNING AND THANKFULLY SO WITH WIND GUSTS REACHING UP TO
65 MPH ACROSS MUCH OF THE AREA. INITIALLY ANTICIPATED MARGINAL
CONDITIONS BUT SIX OF THE EIGHT COUNTIES HAVE VERIFIED HIGH WIND
CRITERIA. THE STRONG NORTHWEST WINDS SHOULD START TO TAPER OFF
THROUGH THE EARLY EVENING WITH THE HIGH WIND WARNING EXPIRING AT 5
PM MST. HOWEVER...EXPECT ONLY A BRIEF REPRISE AS WINDS ARE ONCE
AGAIN EXPECTED TO INCREASE ON MONDAY MORNING AND EXTEND THROUGH THE
EARLY EVENING. CONTEMPLATED WITH THE HIGH WIND WATCH FOR TOMORROW
ACROSS THE NEBRASKA PANHANDLE WITH STRONG NORTHWEST WINDS AND MOST
LIKELY WILL NEED ANOTHER WIND ADVISORY. WILL ALLOW THE CURRENT
HIGHLIGHTS TO EXPIRE BEFORE ISSUING ANOTHER ROUND FOR TOMORROW. THE
MODELS INDICATE THE STRONGEST WINDS TO PEAK AROUND MID DAY TOMORROW.
TEMPERATES SHOULD ALSO BE VERY SIMILAR ON MONDAY COMPARED TO TODAY
WITH TEMPERATURES IN THE 50S. HIGH PRESSURE WILL CONTINUE TO
DOMINATE ON TUESDAY WITH CONTINUED DRY CONDITIONS AND A DECREASE IN
WINDS. EXPECT HIGH TEMPERATURES TO BE IN THE MID 50S TO LOWER 60S.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
MODELS IN GOOD AGREEMENT IN DEPICTING THE BREAKDOWN OF THE WEST
COAST RIDGE/EAST COAST TROUGH PATTERN THAT HAS BEEN PREVALENT FOR A
WHILE...BUT SHOW TYPICAL DIFFERENCES IN WHAT THE FLOW PATTERN WILL
TRANSITION TO...ALONG WITH EFFECTS FOR THE CWA.  AGREEMENT IS STILL
PRETTY GOOD IN THAT MILD WEATHER WILL PERSIST OVER THIS AREA THROUGH
WEDNESDAY THEN COLDER AND MORE UNSETTLED WEATHER WILL ARRIVE BY LATE
IN THE WEEK INTO THE WEEKEND.  FOR NOW WILL LEAN MORE TOWARD THE GFS
SOLUTION FOR THE END WEEK PATTERN BUT NOT AS ROBUST WITH THE
NORTHERN STREAM FLOW WHICH DRIVES AN ARCTIC HIGH INTO THE NORTHERN
PLAINS BY LATE FRIDAY AND KEEPS THINGS COLD THROUGH THE WEEKEND.
FOR NOW WILL FAVOR A MORE GLANCING BLOW OVER THE CWA FROM THIS COLD
AIR MASS DROPPING OUT OF CANADA FRIDAY INTO SATURDAY WITH BEST
CHANCE FOR MORE WIDESPREAD LIGHT SNOWS AT THAT TIME.  IF GFS DOES
TURN OUT THEN MUCH COLDER AIR WOULD INFILTRATE THE REGION ALONG WITH
A LONGER PERIOD OF LIGHT UPSLOPE INDUCED SNOWS.

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH MONDAY. STRONG
SURFACE WINDS WILL DECREASE AFTER SUNSET.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jan 18, 4:59 PM MST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
459 PM MST SUN JAN 18 2009

WYZ059>070-191945-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
459 PM MST SUN JAN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY NORTHWEST WINDS TO 45 MPH WILL AGAIN BLOW ON MONDAY ACROSS FAR
EASTERN WYOMING.

LIGHT SNOW WILL BE POSSIBLE THURSDAY THROUGH SATURDAY PRIMARILY OVER
AND NEAR THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-191945-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
459 PM MST SUN JAN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

IT WILL BE WINDY AGAIN ON MONDAY WITH NORTHWEST WINDS OF 25 TO 35
MPH WITH GUSTS UP TO 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 12:11 PM MSTHigh Wind WarningCYSBanner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 1 more6 hr

Nearby

Wind Advisories in Nebraska, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.